Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Take lisinopril for high blood pressure. Safe? Side effects?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
I take lisinopril for high blood pressure.

I am at the age my sexual performance not what it used to be.

Are there any products on market that is safe to take?
Posted Thu, 18 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 1 hour later
Dear Sir
1. There are 5 main classes of blood pressure lowering drugs (Antihypertensives).
A. Beta blockers B. Diuretics C. ACE inhibitors D. Angiotensin receptor blockers (ARBs) E. Calcium channel blockers (CCBs). First two are most commonly implicated in erectile dysfunction/ low libido. Lisinopril belongs to 3rd group (ACE inhibitors). The incidence of erectile dysfunction is ~1/1000 prescriptions for this drug. Unfortunately this degree of erectile dysfunction/ low libido (~1/1000 prescriptions) has been reported with the prototype drugs of 4th and 5th group as well (telmisartan & amlodipine respectively).
2. Erectile dysfunction, more often than not is due to other causes rather than the side effect of antihypertensives. These may be diabetes, high blood pressure, old age, neuropathies, significant systemic illnesses and psychological stress.
3. I would like you to see your internist (physician) and get a detailed evaluation done. If no contributory cause for erectile dysfunction or low libido is found, you can get a fresh prescription from any of the last mentioned 3 group of drugs. There are many other drugs in ACE inhibitor group beside lisinopril. You may also get a prescription of an ARB or CCB. I hope if it is only drug related, it should resolve with this.
Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor